MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE® GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

ABBOTT VASCULAR HI-TORQUE BALANCE® GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Model Number 28000-HC
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received.Analysis is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that prior to use of the hi torque balance guide wire, the tip was kinked when being removed from the packaging.It appeared the braiding [coils] of the wire at the tip had been removed but were still attached to the core.It could not be determined if the core was intact.Reportedly this was noted before use and the device was not used and there was no patient involvement.A new bmw guide wire was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was provided: the device had blood on it due to being in the sterile field and being handled but it was not used in the patient.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break and kink were unable to be confirmed; however, there were noted damages (bent shaping ribbon, misaligned/stretched coils).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal from the dispenser coil inadvertent mishandling resulted in the reported kink and break/noted bent shaping ribbon, misaligned/stretched coils.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE BALANCE® GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14477112
Report Number2024168-2022-05519
Device Sequence Number5336537
Product Code DQX
UDI-Device Identifier08717648080500
UDI-Public08717648080500
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K973494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number28000-HC
Device Catalogue Number28000-HC
Device Lot Number1082771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown